MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES

EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Model Number 9850EV56US
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing and a follow-up report will be submitted when the investigation is complete.
 
Event or Problem Description
Edwards received notification of a transcatheter tricuspid valve replacement (ttvr) procedure involving the evoque system.Valve dropped posterior/septal upon deployment.There is trace central regurgitation, but no paravalvular leak (pvl) was noted during post procedural assessment.The valve was stable, and patient was in stable condition.However, on postoperative day (pod) 1 the patient's valve embolized into the right ventricle (rv) and was taken to surgery.The patient is doing well.The physician was central and coaxial leading up to deployment.The system retracted to level out anchors, but too posterior in position upon deployment and that's why the anchor dropped.The leaflet capture was confirmed on each anchor during the anchor spin.No leaflet pinning observed.The anchors were at the hinge points of the annulus prior to the final valve release.The valve expanded evenly and as expected during ventricular and atrial expansion stages.The valve was at the hinge points for anterior, septal, lateral and posterior as the final position post deployment.Posterior septal is the only one that dropped.As per medical opinion, the perceived root cause of the event is no basal rv os as noted on screening.Volume confirmation was adequate on the day of the procedure.
 
Additional Manufacturer Narrative
Additional information: per an internal imaging review, the 56 mm evoque valve embolized into the right ventricle at final release.Pod 1 imaging showed further migration, with the device appearing highly unstable and demonstrating significant motion.The root cause was determined to be procedural, primarily due to lack of leaflet capture at multiple anchor points and low deployment depth.Potential contributing factors included suboptimal imaging quality and patient-specific anatomy, such as rv basal oversizing and unfavorable papillary muscle structure.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, h6, and h11.Additional type of investigation codes that were unable to be added in h6: analysis of images labelling review based on the complaint investigation, the complaint for malposition - valve embolizes into ventricle was confirmed with objective evidence.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event were identified.The imaging evaluation identified lack of leaflet capture as the major contributing factor to the valve embolization.Upon initial release, the valve was deployed too ventricular, with the septal, posterior, and anterior aspects of the valve measuring over 10mm from the annular plane and the majority of the anchors lost contact with the annulus.Throughout the procedure, lack of leaflet capture on 5 consecutive anchors and sub-optimal depth of the valve in relation to the annulus were identified as the major contributing factors to the event.Additional contributing factors are sub-optimal imaging quality, improper echo machine settings, and inaccurate echo view planes.Malposition events such as embolization may be caused by a variety of factors such as device to native anatomy sizing (perimeter-derived diameter), use factors and procedural factors.No preventative or corrective actions are required because there are no confirmed product or labeling/ifu/training material non-conformances affecting distributed product and no other triggers have been met.

Brand Name
EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM
Common Device Name
PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key22538205
Report Number2015691-2025-05839
Device Sequence Number15436949
Product Code NPW
UDI-Device Identifier00690103219074
UDI-Public(01)00690103219074(17)261006(11)241006
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P230013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9850EV56US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer08/08/2025
08/18/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date08/15/2025
08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexMale